Get The Best Coupons For Your Prescriptions
Best Coupons For Fexofenadine
1427 coupons scanned today
Advertising Disclosure: Our comparison tool is free. Ranking is based on price. We receive advertising fees from some of the brands we list
Best Coupons for Fexofenadine
This article is not medical advice. Always seek the advice of your physician or use the medication guide.
What is Fexofenadine?
Fexofenadine is a second-generation over-the-counter antihistamine. This drug is used to relieve hay fever (seasonal allergic rhinitis) symptoms, such as body itching, runny nose, watery eyes, sneezing, itching nose, and hives.
As an antihistamine, Fexofenadine works by inhibiting the effects of histamines. These are chemicals that the body releases in response to allergens, such as pollen, dust, and insect bites.
Fexofenadine hcl was first synthesized in 1993 in Massachusetts by Sepracor, Inc (now Sunovion Pharmaceuticals Inc). The FDA first approved it for prescription only in 1996 and later for over the counter sale in 2011.
Fexofenadine brand name
Fexofenadine hydrochloride is sold in over 20 different brand names around the world. These are among its most common trade names in the USA and Canada;
- Allegra OTC
- Allegra 24 Hour Allergy
- Allery Relief (Fexofenadine HCL)
- Allegra ODT
- Mucinex Allergy
- Children’s Allegra Allergy
- Children’s Allegra ODT
Fexofenadine Forms and Strengths
Fexofenadine Allegra is available in the following forms and strengths for adults and children;
- 120mg (film-coated tablets)
- 30 mg/5mL
Orally Disintegrating Tablets (ODT)
Proper use of Fexofenadine (Allegra generic)
Always follow the directions indicated on the patient information leaflet in the package or as per your doctor’s instruction. Fexofenadine is typically taken orally two times a day in intervals of 12 hours.
You should use water only when taking this drug. Never use fruit juices, such as apple and grapefruit juice to take Fexofenadine. Juices decrease the absorption rate of Fexofenadine by inhibiting P-gp. On the same note, you should space administration of this drug and consumption of juices by at least 4 hours.
If you’re using Fexofenadine tablets, you can take them with or without food. You may split these tablets for easy swallowing, but you should not crush or chew them.
Orally Disintegrating Fexofenadine tablets should be administered on an empty stomach or at least 2 hours after a meal.
ODTs tablets should be administered immediately after removing them from the package. You should place the tablet on the tongue and allow it to disintegrate before swallowing the formulation with or without water.
For kids and adults who have difficulties swallowing tablets and capsules, you may ask your doctor or pharmacist for the oral suspension form of this drug. Always use the measuring device included in the package when administering liquid drugs (not teaspoons).
Your doctor or pharmacist will determine the Fexofenadine dosage depending on your age and symptoms. Do not increase the dosage or change the intervals unless under instructions to do so.
If you’re taking antacid drugs alongside Fexofenadine, ensure that you space the 2 in intervals of at least 2 hours. The magnesium and aluminum in antacids can decrease the absorption of Fexofenadine in the body and its effectiveness in inhibiting histamine activity.
Unless your doctor has advised you otherwise, you should stop taking Fexofenadine as soon as your symptoms ease. On the same note, although Fexofenadine is a non-drowsy antihistamine, it may make some people drowsy. If you experience drowsiness after taking this medication, do not engage in any safety-critical task, such as operating a motor vehicle.
Fexofenadine dose guide
Adult dosage for Allergic rhinitis and chronic idiopathic hives
- One Fexofenadine 180mg tablet orally per day or one 60mg tablet twice a day
Children dosage for seasonal allergic rhinitis
- Below 2 years: safety and effectiveness not yet established
- 2-12 years: 30mg orally twice a day
- 13 years and above: give one Fexofenadine hydrochloride 180mg tablet orally daily or one 60mg tablet twice per day
- For 6-12-year-olds who have difficulties swallowing tablets, give Allegra ODT 30mg orally twice daily. Alternatively, you may use 30mg (5 mL) of Fexofenadine oral solution orally twice daily.
- A doctor or pharmacist must determine the dose and use of Fexofenadine ODTs and oral solution for children below 4 years.
Children dosage for Idiopathic Urticaria
- Below 6 months: effectiveness not yet established
- 6-2 years: give 15mg twice daily (orally)
- 3-12 years: give 30mg twice daily
- Above 12 years: give one Fexofenadine hcl 180 mg tablet once daily, or 60 mg twice daily
- For children 6-12 years of age, you may also use Allegra ODT: give 30 mg twice daily (orally)
Dosing adjustments for renal impairment
- Chlorine clearance (CrCl) 90 mL /min and below: initial dose should be 60mg orally once daily
Children 6 months to below 2 years
- CrCl 90 mL/min and below: initial dose should be 15mg orally once daily
Children 2-11 years
- CrCl 90 mL/min and below: give an initial dose of 30 mg orally once daily
Fexofenadine for dogs (usage and dosage)
The FDA has not yet approved the use of Fexofenadine in pets. However, veterinarians may prescribe it legally when treating allergic conditions in dogs, including atopic dermatitis. Fexofenadine for dogs should only be used under the directions and supervision of a veterinarian.
Also, you should use products with Fexofenadine as the active ingredient only. Avoid formulations that include Pseudoephedrine and Xylitol as these can be toxic to your dog.
The recommended Fexofenadine dosage for dogs is 1-2.5 mg per pound of the dog’s body weight every 12-24 hours. Another straightforward way is to give 15 mg of Fexofenadine to small dogs and 30 mg to large dogs daily.
Fexofenadine (Allegra generic) is taken on an as-needed basis unless indicated otherwise by a doctor. If you forget to take your single daily dose within the scheduled time, you may take it as soon as you remember throughout the day. If you’re taking it twice a day, skip the missed dose if it’s almost time for your next dose. Please don’t take a double dose to account for a missed dose.
Can you overdose on Fexofenadine 180?
Yes. It’s possible to overdose on Fexofenadine hcl 180 mg, but it’s unlikely to cause severe reactions except for some common side effects. However, in some instances, a Fexofenadine overdose may have symptoms, such as;
- Dry mouth
- Exaggerated Fexofenadine side effect
If you suspect that you’ve overdosed on Fexofenadine, contact your local Poison Control Center (1-800-222-1222 in the USA) for immediate advice. However, if the patient isn’t responding or is having breathing problems, you should call 911 immediately for emergency help.
Fexofenadine hydrochloride uses
Fexofenadine is an antihistamine used to treat allergy symptoms due to seasonal Allergic Rhinitis (hay fever) and skin hives (chronic idiopathic Urticaria). It’s used to reduce symptoms, such as;
- Itchy nose and throat
- Runny nose
- Water eye
- Body itching
Before using Fexofenadine
Here are a few things to keep in mind before using Fexofenadine;
- Fexofenadine is not recommended for patients over 65 years of age as it may aggravate age-related medical conditions, including kidney problems.
- Do not take this drug before consulting a doctor if you have epilepsy and liver and kidney problems.
- If you’re scheduled for an allergy test, you may want to postpone the dosage for 72 hours before the test. Also, tell the lab technician that you’ve used Fexofenadine recently.
- Tell your doctor or pharmacist if you’ve ever had an allergic reaction to Fexofenadine before taking it.
It’s rare for Fexofenadine to trigger an allergic reaction in most people. However, in case you have an allergic response to this drug, the symptoms may range from serious to severe anaphylaxis. The symptoms may include skin swelling, hives, shortness of breath, and itching.
Substances that have severe interactions with Fexofenadine
- Grapefruit juice
Drugs that have serious interactions with Fexofenadine
Drugs with moderate interactions with Fexofenadine
Diseases that interact with Fexofenadine
- Renal dysfunction
Fexofenadine interacts with over 60 drugs, most of which we didn’t include in this list. If you’re taking other drugs, ask your doctor or pharmacist about any possible interactions with Fexofenadine. Importantly, do not start, stop, or make any dose adjustments to Fexofenadine or other drugs without consulting your doctor first.
Fexofenadine and Alcohol interaction
When taking Fexofenadine, it’s advisable to refrain from alcohol consumption as it increases the risk of drowsiness.
Fexofenadine and Pregnancy
Is Fexofenadine safe in pregnancy? Fexofenadine is in FDA pregnancy category C. This classification means that current animal reproduction studies point out possible adverse effects on the fetus. Still, there are no conclusive studies in humans. However, these drugs may be used to treat pregnant women if the potential benefits exceed the risks. If you’re pregnant, talk to your doctor before medicating with Fexofenadine.
Fexofenadine and Breastfeeding
Antihistamines (both first and second generations) are rated as safe for use during pregnancy. The minimal amount of the metabolites that are excreted into the breastmilk won’t have any adverse effects on the baby. Second-generation antihistamines, led by Fexofenadine are considered much safer as they don’t cause drowsiness. Moreover, they are readily available over the counter.
Fexofenadine uses in Pediatrics
- Always follow the information in the package before administering any form and strength of Fexofenadine to children.
- Involve your doctor or pediatrician before administering Fexofenadine liquid dose to children below 2 years.
- Oral disintegrating Fexofenadine tablets should not be given to children under 6 years.
- You should not give the 12-hour and 24-hour doses of this drug to children below 12 years without consulting your doctor.
- Like other antihistamines, Fexofenadine (Allegra generic) may interfere with skin prick tests. Discontinue Fexofenadine dosage for at least 72 hours before taking a skin prick test.
- Note that Fexofenadine can’t replace epinephrine, which is used to treat severe allergies and anaphylaxis.
- Although Fexofenadine is categorized as a second-generation antihistamine, it may cause drowsiness in some people. Do not operate machinery or a motor vehicle if you feel drowsy after taking this medication.
- You should not self-treat with over-the-counter Fexofenadine if you’re pregnant or breastfeeding unless under instructions from your doctor.
Fexofenadine side effects
Common but mild Fexofenadine side effects;
- Stomach upset
- Back pain
- Runny or stuffy nose
- Menstrual cramps
- Muscle pain
Rare but serious Fexofenadine side effects
- An allergic response accompanied by shortness of breath, rash, and hive
- Flu symptoms
- Body ache
Proper storage of Fexofenadine
Store Fexofenadine in its original package in a cool, dry place away from moisture, heat, and direct light. You may refrigerate the liquid form of this drug but keep from freezing. Lastly, dispose of outdated medicine and drugs that you no longer need.
The price of a 30-tablet Fexofenadine dosage ranges between $8 and $22 depending on the store. With a Fexofenadine coupon, Fexofenadine Walmart price is among the lowest at around $11. Costco Fexofenadine prices for the same dose are very competitive, too. CVS Fexofenadine cost (out of pocket) is probably the highest at slightly over $21. However, with the best Fexofenadine coupon, you may get this dosage at around $13 from most CVS pharmacies.
Fexofenadine mechanism of action
How does Fexofenadine work? Fexofenadine is a selective peripheral H1-receptor blocker. H1 are important receptors distributed around the body. Histamines activate the H1 receptors in the brain to keep you awake and alert. On the other hand, histamines may activate the H1 receptors in other parts of the body triggering hives, runny nose, and watery eyes due to foreign substances, such as pollen and dander.
As an antihistamine, Fexofenadine works by binding to the H1 receptors but does not activate them. Consequently, histamines lack enough receptors to bind to. This is what leads to a decline in allergy symptoms.
Similar to other second-generation antihistamines, it’s somewhat difficult for Fexofenadine hydrochloride to cross the blood-brain barrier. That’s why this medication does not make you drowsy.
What is Fexofenadine Pseudoephedrine?
This is a combination medication that consists of Fexofenadine 60 mg and 120 mg of Pseudoephedrine HCl. Fexofenadine is an antihistamine that relieves allergic symptoms, including watery eyes, itching nose/eyes/throat, and runny nose. Pseudoephedrine, on the other hand, is a decongestant and is used to relieve stuffy nose and ear. This drug isn’t recommended for children below 12 years of age due to the high amount of Pseudoephedrine in it.
Fexofenadine vs Loratadine
Fexofenadine generic and Loratadine are popular over-the-counter medications used for allergy symptoms. These drugs are similar in lots of ways, but they also have critical differences that dictate their usage.
Both of these are second generation antihistamines. This means that they have low risks of sedating the patients. However, research studies show that Fexofenadine has significantly lower sedating effects than Loratadine and other antihistamines at large. For that reason, Fexofenadine is the most recommended, especially for individuals working in safety-critical activities. These include airline crew and trucks and machine operators.
Studies also point that Fexofenadine is more effective in relieving eye symptoms and wheal-and-flare allergic reactions compared to Loratadine.
On the other hand, Loratadine is more effective at relieving allergic rhinitis. Moreover, while Fexofenadine interacts with foods, such as grapefruits, Loratadine is not reported to interact with any food.
Fexofenadine vs Cetirizine
Similar to Fexofenadine, Cetirizine is a second-generation antihistamine used to treat allergy symptoms. Although Cetirizine is less likely to cause sedation compared to first-generation antihistamines, studies prove that it’s 3.5 times more sedating than Fexofenadine.
On the upside, Cetirizine is much more effective at treating urticaria and allergic rhinitis than Fexofenadine. In addition, Cetirizine works in around 1 hour while Fexofenadine may take up to 2 hours to work. Note that it’s not advisable to take Fexofenadine and Cetirizine together.
Fexofenadine vs Loratadine vs Cetirizine
Of these 3 second-generation antihistamines, Fexofenadine has the lowest number of sedation reports followed by Loratadine. Cetirizine is the most sedating of the trio. Therefore, Fexofenadine is the most preferred in safety-critical jobs.
In terms of onset of action, Cetirizine is the clear winner. Cetirizine relives symptoms of allergic reactions in around 1 hour. On the other hand, Fexofenadine and Loratadine may take 2 and 3 hours to work, respectively.
Fexofenadine vs Diphenhydramine
Diphenhydramine is the generic drug for Benadryl. Similar to Fexofenadine, Diphenhydramine is an antihistamine used to treat allergic symptoms. The major difference between these drugs is in their classification. Diphenhydramine is a first-generation antihistamine and will make you drowsy and leave you feeling tired. On the contrary, Fexofenadina is a second-generation antihistamine. It relives allergic symptoms without causing significant drowsiness.